Search our website Find job opportunies at THI and St. Luke's Find a doctor location and contact information
Heart Information Center
 
Ask a Heart Doctor
  Back to previous page

 

Help us improve this service.

Your feedback will help guide us in developing this site.

Ask a Texas Heart Institute Doctor 
Informed patients make better patients.

Question:

Can I take an antihistamine while on Coumadin? 

I am on Coumadin. Can I take "Wal-dryl" also? Other meds: Amiodrone, Biotin, metoprolol simvastatin, lisinopril and Primidone.
Thank you.

submitted by Paula from Port Neches, Texas on 12/03/2012

Answer:

by St. Luke's Episcopal Hospital pharmacist, Stephen Michaud, PharmD, BCPS 

‘Wal-dryl’, with the active ingredient diphenhydramine [antihistamine], does not have any published drug interactions with warfarin. However, it does have published interactions with metoprolol.  Administration of diphenhydramine increases metoprolol levels moderately, so adding diphenhydramine (on a chronic basis) could be a problem; causing a slow heart and or low blood pressure. I would advise you speak to your cardiologist before taking ‘Wal-dryl’ or any other antihistamine.  

See also on this site:    

Has your question or a similar one already been answered?
Search all the Heart Doctor questions and answers.

To search for a doctor or access St. Luke's physician referral service, use the "Find a Doctor" link at the top of this page.


Updated December 2012
Top  
Like us on Facebook Follow us on Twitter Subscribe to us on YouTube Find Us on Flicikr Follow Us on Pinterest Add us on Google+ Find us on LinkedIn

Please contact our Webmaster with questions or comments.
Terms of Use and Privacy Policy
© Copyright 1996-2014 Texas Heart Institute.
All rights reserved.
This website is accredited by Health On the Net Foundation. Click to verify. U.S. NEWS America's Best Hospitals 2013-14